

## Agenda

Time	Segment	Location	Speakers	Notes
3:45PM - 4.00PM	Arrival	Conference Room 7	N/A	Co-hosts guide speakers and attendees to their seats
4:01PM - 4:05PM (5 mins)	Welcome	Podium	<b>Andrea Cook</b> Executive Director, United Nations Sustainable Development Group System-Wide Evaluation Office	Opens the event. Shares the context and purpose of the session. Hands over to Bob Rae.
4:06PM - 4:10PM (5 mins)	Opening Remarks	Podium	<b>Bob Rae</b> President of the UN Economic and Social Council and Ambassador and Permanent Representative of Canada to the United Nations in New York	Opening remarks introducing the priorities of the UN Economic and Social Council and recognizing the importance of decision makers having better access to the best available evidence on what works to accelerate progress towards the Sustainable Development Goals.
				Andrea Cook hands over to <b>Emran Mian</b>
4:11PM - 4:18PM (8 mins)			Emran Mian Director General for Digital Technologies and Telecoms at the Department for Science, Innovation and Technology (DSIT). Lord Patrick Vallance Minister of State for Science, Research and Innovation, UK Government	<ul> <li>Delivers speech reflecting on importance to the UK</li> <li>Government of research and innovation in driving growth,</li> <li>development and wellbeing and introduces video from Lord</li> <li>Patrick Vallance. Highlighting: <ul> <li>Role of international scientific collaboration in transforming how evidence is produced and used to address global challenges.</li> <li>importance of evidence synthesis as a tool for decision makers when formulating policy or designing public services.</li> <li>opportunities offered by AI in improving speed and accuracy of evidence synthesis</li> </ul> </li> </ul>

				Will announce initial investment by the UK Government to catalyze a step change in AI-driven evidence synthesis and drive international collaboration. With the UN as a strategic partner, the investment will build on and support the work of the UN-led SDG Synthesis Coalition.
				Andrea Cook hands over to Hon. Minister Banda
4:19PM - 4:26PM (8 mins)	Keynote 2	Podium	Honourable Simplex Chithyola Banda MP Minister of Finance & Economic Affairs, Malawi Government	Delivers speech reflecting on the importance of international collaboration in sharing evidence and lessons on what works to achieve the Sustainable Development Goals. Shares details of the Malawian Government's priorities around science, technology, international collaboration, and economic development to accelerate achievement of the Sustainable Development Goals
4:27PM - 4:27PM (1 min)				Andrea Cook thanks Canada/UK/Malawi speakers with option to leave podium Andrea invites Isabelle Mercier and John Lavis to occupy podium and handovers to them
4:28PM - 4:32PM (5 mins)	Presentation	Podium	Isabelle Mercier Director, Independent Evaluation Office, UNDP and Co-Chair, Global SDG Synthesis Coalition	Isabelle Mercier provides overview of the objectives and work of the UN-led Global SDG Synthesis Coalition, celebrating achievements to date. Hands over to John Lavis.
4:33PM - 4:37PM (5 mins)	Presentation	Podium	John Lavis Co-lead, Global Commission on Evidence to Address Societal Challenges	John Lavis sets out the future vision and opportunities for the Global Evidence Synthesis Coalition in responding to the collective vision of the Global Evidence Commission, for harmonized global efforts to make better use evidence to accelerate achievement of the Sustainable Development Goals.
4:38PM - 4:39PM (2 mins)				Andrea Cook invites Ana, Martin, John Arne, Justine to occupy podium (Further option for Canada/UK/Malawi to leave podium) Andrea Cook hands over to Amb. Jiménez de la Hoz

4:40PM - 4:42PM (3 mins)	Response	Podium	<b>Ana Jiménez de la Hoz</b> Deputy Permanent Representative of Spain to the United Nations	<ul> <li>Ambassador Jiménez de la Hoz will provide a response to the earlier speakers.</li> <li>Guiding questions to consider if helpful: <ul> <li>Based on the involvement of Spain in the Global SDG Synthesis Coalition:</li> <li>How does this type of collaboration benefit UN member states to accelerate achievement of the Sustainable Development Goals?</li> <li>How do you hope to see the Coalition evolve?</li> </ul> </li> </ul>
4:43PM - 4:45PM (3 mins)	Response	Podium	Martin Kimani Executive Director, Center on International Cooperation, NYU and former Permanent Representative of Kenya to the United Nations in New York	<ul> <li>Andrea Cook hands over Amb. Kimani</li> <li>Ambassador Kimani will provide a response to the earlier speakers.</li> <li>Guiding questions to consider if helpful: <ul> <li>Based on your experience as Ambassador and involvement with Academia, both NYU and Columbia How can international institutions, like the United Nations, and academia better meet the needs of National Governments to ensure evidence-based responses and policies to accelerate achievement of the Sustainable Development Goals?</li> </ul> </li> </ul>
4:46PM - 4:48PM (3 mins)	Response	Podium	<b>John-Arne Røttingen</b> CEO, Wellcome Trust	Andrea Cook hands over to John-Arne Røttingen John-Arne Røttingen will provide a response to the earlier speakers on behalf of the Wellcome Trust – a global charitable foundation that supports research and advocacy to improve health and saves lives. He will likely set out the Wellcome Trust's vision for global collaboration on evidence
				synthesis and future priorities. Andrea Cook hands over to Justine Germo Nzweundji

4:49PM - 4:51PM (3 mins)	Response	Podium	Justine Germo Nzweundji Africa Chapter of the International Network of Government Science Advice	<ul> <li>Provides a response to the earlier speakers on behalf of INGSA.</li> <li>Guiding questions to consider if helpful: <ul> <li>What role does INGSA play in strengthening the interfaces between science and policymaking?</li> <li>How can the international science community do more to ensure end users are involved in the production and sharing of evidence on what works to achieve the sustainable Development Goals?</li> </ul> </li> </ul>
				Andrea Cook invites comments from the floor from Karla Soares- Weiser and Will Moy
4:52PM - 4:55PM (2 mins each, 4 mins in total)	Comments from the floor	Floor	Karla Soares- Weiser Editor-in-Chief, Cochrane	<ul> <li>Karla Soares-Weiser and Will Moy to provide short comments from the floor. Guiding questions that speakers may want to consider (we would not expect them all to be covered):</li> <li>How does your organization's strategy align with the objectives of the session? Are there any relevant recent changes to your organization's strategy that attendees should be aware of?</li> <li>What are your views on how the international community should collaborate in the production and use of evidence going forward?</li> <li>How might digital technologies and Artificial Intelligence continue to transform decision makers' access to evidence?</li> </ul>
	Comments from the floor	Floor	Will Moy CEO, Campbell Collaboration	As above
				Andrea Cook hands over to Krishna Kishore Pandalaneni and Ruben Pohle

			Krishna Kishore Pandalaneni	Krishna Kishore Pandalaneni and Ruben Pohle will make
			Student, Columbia University	short comments from the floor to provide a youth perspective:
			Ruben Pohle	
4:56PM - 5:00PM (2 mins each, 4 mins in total)	Youth rapporteur		Student, Yale University	<ul> <li>What innovations in the production and use of research evidence are exciting and you would like to see scaled internationally?</li> <li>How do you hope emerging technologies, such as AI, might accelerate access to evidence on what works in achieving the Sustainable Development Goals (e.g., 'living evidence' reviews)? What challenges or risks do you see?</li> <li>What further international collaborations would improve decision makers' access to evidence on what works to achieve the SDGs?</li> </ul>
				Andrea Cook invites Kerry Albright to occupy podium and deliver closing remarks
5:01PM - 5:04PM (4 mins)	Closing Remarks	Podium	Kerry Albright Principal Adviser/Deputy Director, UNICEF Evaluation Office and Co- Chair, Global SDG Synthesis Coalition	Provides final reflections. Thanks partners involved in organizing the event and attendees for joining.
5:05PM - 5:15PM	Buffer to guard against slots overruning	n/a		